NursGuru

    Exam Review

    1. What is a key nursing assessment that should be conducted for a client taking Lasix (furosemide)?
      A)
      Assessing for signs of respiratory distress
      B)
      Monitoring for skin rash development
      C)
      Checking blood glucose levels daily
      D)
      Monitoring electrolyte levels regularly
    2. A nurse is reinforcing teaching for a client who has a new prescription for warfarin. Which of the following information should the nurse include?
      A)
      Mild nosebleeds are common during initial treatment.
      B)
      Warfarin increases the risk for deep vein thrombosis.
      C)
      If he misses a dose, he should double the dose at the next scheduled time.
      D)
      The client should use an electric razor while on this medication.
    3. Which of the following are other uses of Clonidine besides blood pressure management?(Select All that Apply.)
      (SATA)
      A)
      Management of hyperthyroidism
      B)
      Treatment for depression
      C)
      Decrease in craving for opioids
      D)
      Treatment for bacterial infections
      E)
      Increase in blood sugar levels
      F)
      Treatment for diabetes
    4. A nurse is reinforcing teaching with a client who is about to start taking captopril to treat hypertension. Which of the following instructions should the nurse include to help the client manage this medication's adverse effects?
      A)
      Use salt substitutes while taking this medication.
      B)
      Take the medication on an empty stomach.
      C)
      Expect to gain weight while taking this medication.
      D)
      Expect a dry cough when taking this medication.

    Exam Review

    1. What is an essential teaching point for a client prescribed Losartan?
      A)
      Suggest the client increase their Losartan dose if they miss a scheduled dose.
      B)
      Advise the client to take Losartan with a high-fat meal to enhance absorption.
      C)
      Instruct the client to report any signs of swelling in the face, lips, throat, or tongue immediately to the healthcare provider.
      D)
      Encourage the client to abruptly stop taking Losartan if they experience dizziness.
    2. A nurse is reinforcing teaching for a client who has rheumatoid arthritis and a new prescription for aspirin 650 mg orally every 6 hr. The nurse should instruct the client to monitor for which of the following adverse effects of aspirin therapy?
      A)
      Insomnia
      B)
      Constipation
      C)
      Bleeding
      D)
      Blurred vision
    3. Which of the following statements by the client indicates understanding of Tylenol patient teaching?
      A)
      I will drink grape juice to make my urine more acidic.
      B)
      I will perform perineal care and apply a perineal pad in a back-to-front direction.
      C)
      I will drink large amounts of fluids to flush the bacteria from my urinary tract.
      D)
      I will take Tylenol for any discomfort.
    4. Which of the following is a potential adverse effect of oxycodone?
      A)
      Insomnia
      B)
      Hypertension
      C)
      Constipation
      D)
      Increased appetite

    Exam Review

    1. What is an effect of adenosine administration in altering impulse excitability and determining specific cardiac rhythms?
      A)
      Treatment of HIV that is unresponsive to other antiretrovirals
      B)
      Altering impulse excitability and determining if the rhythm is sinus tachycardia or supraventricular tachycardia
      C)
      Long-term control of asthma
      D)
      Relief of muscle spasm related to muscle injury
    2. A nurse is reinforcing teaching with a client who has a prescription for simvastatin. Which of the following instructions should the nurse provide?
      A)
      Take the medication in the evening hours.
      B)
      Follow each tablet with an antacid tablet.
      C)
      Swallow the tablet with a glass of grapefruit juice.
      D)
      Have a meal or a snack when taking the medication.
    3. A nurse is caring for a client who has a deep vein thrombosis, who received IV heparin for the past 5 days, and now has a new prescription for oral warfarin in addition to the heparin. The client asks the nurse if both medications are necessary. Which of the following is an appropriate response by the nurse?
      A)
      "I will ask the charge nurse to call your provider and get an explanation."
      B)
      "Both heparin and warfarin work together to dissolve the clots."
      C)
      "Heparin will be continued until the warfarin reaches a therapeutic level."
      D)
      "Heparin enhances the effects of the warfarin."
    4. Which of the following is a type of anemia resulting from low vitamin B12 levels?
      A)
      Iron deficiency anemia
      B)
      Aplastic anemia
      C)
      Sickle cell anemia
      D)
      Pernicious anemia

    Exam Review

    1. A nurse is caring for an older adult client who has a new prescription for spironolactone. Which of the following laboratory values should the nurse monitor for this client?
      A)
      Hemoglobin
      B)
      Total cholesterol
      C)
      Potassium
      D)
      Thyroid stimulating hormone (TSH)
    2. Why is Tramadol a schedule V drug?
      A)
      It has a low potential for abuse
      B)
      It requires strict monitoring for adverse effects
      C)
      It is a powerful opioid medication
      D)
      It is commonly used for chronic pain management
    3. A nurse is assisting in the education of a group of clients about the contraindications of warfarin therapy. Which of the following statements is appropriate to include in the instructions?
      A)
      "Clients who are pregnant should not take warfarin."
      B)
      "Clients who have diabetes mellitus type 1 should not take warfarin."
      C)
      "Clients who have hypertension should not take warfarin."
      D)
      "Clients who have rheumatoid arthritis should not take warfarin."
    4. A nurse is administering morning medications and realizes that nifedipine was administered to the wrong client. Which of the following is the priority nursing action?
      A)
      Fill out an occurrence report according to institutional policy.
      B)
      Notify the charge nurse.
      C)
      Check the client's vital signs.
      D)
      Document an objective description of what has happened in the client's chart.

    Exam Review

    1. The nurse is preparing to mix two medications from two different multidose vials, A and B. In which order should these actions be implemented when drawing the solutions from the vials? (Arrange from first on top to last on the bottom.)
      A)
      Inject the volume of air to be aspirated from each vial.
      B)
      Verify the drug and dose with the label on the vial.
      C)
      Aspirate the desired volume from vial B.
      D)
      Aspirate the desired volume from vial A.
    2. A nurse is preparing to administer heparin subcutaneously to a client. Which of the following is an appropriate action by the nurse?
      A)
      Massage the injection site after administration of the medication.
      B)
      Use a 22-gauge needle to inject the medication.
      C)
      Use a 1-inch needle to inject the medication.
      D)
      Inject the medication into the abdomen above the level of the iliac crest.
    3. When educating a patient about taking iron tablets, which of the following instructions should the nurse provide?
      A)
      Take the tablet with a glass of milk to enhance absorption.
      B)
      Crush the tablet and mix it with yogurt for easier swallowing.
      C)
      Take the tablet with a full glass of water to prevent constipation
      D)
      Avoid taking the tablet with antacids or calcium supplements.
    4. Which of the following considerations are important for a nurse administering morphine and oxybutynin to a client with renal calculi? (Select all that apply)
      A)
      Administer morphine before oxybutynin
      B)
      Avoid combining both medications in a single dose.
      C)
      Assess for anticholinergic side effects from oxybutynin,
      D)
      Monitor for respiratory depression with morphine.
      E)
      Monitor for hyperglycemia with oxybutynin
      F)
      Ensure adequate hydration to prevent further calculi formation.

    Exam Review

    1. Which of the following is a barrier to effective pain management?
      A)
      Client's history of substance use disorder
      B)
      Clear communication between the nurse and client
      C)
      Use of a standardized pain scale
      D)
      Client's willingness to communicate pain levels
    2. What is an effective nonpharmacological intervention for managing acute pain postoperatively?
      A)
      Intravenous antibiotics
      B)
      Cold application
      C)
      Epidural analgesia
      D)
      Acetaminophen administration
    3. What is an important consideration for a nurse when administering pain medications?
      A)
      Ensuring the client has an empty bladder
      B)
      Checking the client's blood pressure
      C)
      Assessing for allergies
      D)
      Ensuring the client is fasting
    4. A nurse administered nitroglycerin sublingually to a client who has angina pectoris and experienced chest pain. The client states that his chest pain is relieved but now he has a headache. Which of the following responses by the nurse is appropriate?
      A)
      "A headache indicates tolerance to the medication."
      B)
      "Your headache is probably a result of anxiety about the chest pain."
      C)
      "It sounds as if you are allergic to this medication."
      D)
      "A headache is a common adverse effect of this medication, but it will probably occur less often over time."